Hail, Washington
- When
- April 3, 3:10 PM CST
- Where
- Washington County, 7 mi SE of Strickler
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.758, -94.242
Severe thunderstorms occurred across northwest Arkansas during the afternoon and evening of April 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms occurred across northwest Arkansas during the afternoon and evening of April 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 3, 2:59 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT THU APR 3 2008
.DISCUSSION...
COLD FRONT ENTERING THE NORTHWEST PART OF OUR FORECAST AREA WILL
SWEEP ACROSS THE AREA OVERNIGHT. THE MAIN CONVECTIVE BAND APPEARS
TO BE DEVELOPING WELL AHEAD OF THE FRONT ALONG THE WESTERN EDGE OF
THE DEEPER MOISTURE. LOW LEVEL WINDS HAVE VEERED TO THE NORTH OF
THIS CONVECTIVE BAND WITH JUST SOME WEAKER CONVECTION WITHIN THIS
AREA OF VEERED WINDS ALONG THE I-44 CORRIDOR.
EXPECT STORMS TO GRADUALLY BECOME MORE ORGANIZED OVER THE NEXT FEW
HOURS WITH A HIGH SEVERE WEATHER POTENTIAL. THE TORNADO THREAT IS
MORE UNCERTAIN BUT PARAMETERS SUGGEST SOME THREAT IN AT LEAST
SOUTHEAST OKLAHOMA. NEW TORNADO WATCH HAS JUST BEEN ISSUED FOR THE
CENTRAL AND SOUTHERN PARTS OF OUR FORECAST AREA.
BACK TO THE NORTHWEST...ANY LINGERING CONVECTION WILL BE ENDING
THIS EVENING. HOWEVER WITH THE UPPER TROF STILL BACK TO THE
WEST...A FEW SHOWERS MAY STILL BE POSSIBLE OVERNIGHT SO WILL KEEP
POPS GOING EVERYWHERE. WILL CANCEL THE FLASH FLOOD WATCH ALONG THE
I-44 CORRIDOR WHERE SIGNIFICANT RAINFALL NO LONGER APPEARS LIKELY.
A FEW SHOWERS OR STORMS MAY LINGER EARLY FRIDAY FROM NORTHWEST
ARKANSAS INTO SOUTHEAST OKLAHOMA BEFORE CLEARING SKIES TAKE OVER.
AFTER A CHILLY NIGHT FRIDAY NIGHT...INCLUDING THE POTENTIAL FOR
FROST IN SOME PLACES...A VERY NICE SATURDAY IS ON TAP UNDER SUNNY
SKIES.
QUITE A BIT OF UNCERTAINTY EXISTS IN THE EXTENDED WITH A LARGE
SPREAD IN THE MODELS BY THE MIDDLE OF NEXT WEEK. THE GENERAL
CONSENSUS IS FOR AN INITIAL SYSTEM NEXT MONDAY INTO EARLY TUESDAY
BEING THE DOMINANT ONE AND THIS APPEARS TO BE THE MOST LIKELY
TIMEFRAME FOR SEVERE WEATHER IN THE EXTENDED. ANOTHER SYSTEM IS
LIKELY TO AFFECT THE AREA BY LATE WEDNESDAY AND THURSDAY. FOLLOWED
A BLEND OF THE MUCH WEAKER SUPPRESSED ECMWF AND THE MUCH STRONGER
NORTHERLY GFS FOR NOW. THIS MEANS THE SEVERE WEATHER CHANCES WILL
BE LOWER THAN WITH THE EARLY WEEK SYSTEM.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS AND
FOLLOWED A BLEND OF THE GFS MOS AND THE ECMWF FOR TEMPERATURES IN
THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 44 60 38 70 / 50 10 0 0
FSM 50 61 39 72 / 90 30 0 0
MLC 48 60 38 71 / 70 20 0 0
BVO 42 61 34 71 / 30 10 0 0
FYV 45 56 32 68 / 80 30 0 0
BYV 44 55 35 68 / 80 30 0 0
MKO 46 60 37 70 / 60 20 0 0
MIO 42 58 35 70 / 40 10 0 0
F10 46 60 38 70 / 50 10 0 0
HHW 52 62 40 71 / 90 40 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ062-
OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....05
PLATEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 220 PM CDT THU APR 3 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 220 PM CDT THU APR 3 2008 ...SEVERE WEATHER AND HEAVY RAINFALL LIKELY FROM LATE AFTERNOON THROUGH TONIGHT.... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK... SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. FLASH FLOOD. RISK...SIGNIFICANT. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HEAVY RAIN. RISK...SIGNIFICANT. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A POTENT UPPER TROUGH APPROACHING THE FOUR CORNERS REGION WILL AFFECT THE AREA BY LATE AFTERNOON. A SURFACE BOUNDARY HAD LIFTED NORTH OF THE AREA THIS MORNING...AND WAS STRETCHED ACROSS EASTERN KANSAS THROUGH NORTHWEST OKLAHOMA AS OF EARLY AFTERNOON. THIS BOUNDARY WILL REORGANIZE AND BEGIN TO MOVE SOUTHEAST AS A COLD FRONT. OUT AHEAD OF THE FRONT...MOIST AND INCREASINGLY UNSTABLE AIR WILL CONTINUE TO OVERSPREAD THE REGION IN ADVANCE OF THE APPROACHING UPPER TROUGH...WHICH WILL TRAVERSE THE REGION TONIGHT. AIDED BY AFTERNOON HEATING...THE ATMOSPHERE WILL BECOME VERY UNSTABLE...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS AS THIS AREA WILL LIKELY REMAIN IN THE WARM SECTOR AS FAVORABLE UPPER SUPPORT INCREASES. SUPERCELL THUNDERSTORMS ARE EXPECTED ACROSS A WIDE AREA BEGINNING LATE THIS AFTERNOON. ALL SEVERE MODES...INCLUDING TORNADOES...HIGH WINDS...AND LARGE HAIL WILL BE POSSIBLE IN ADDITION TO HEAVY FLOODING RAINFALL. THE HEAVIEST RAINFALL AND CHANCES FOR SEVERE WILL BE EAST OF THE AREA TOWARDS SUNRISE FRIDAY MORNING AS THE FRONT CLEARS THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. AFTER A SHORT BREAK...AND A FEW DAYS OF SLIGHT THUNDERSTORM CHANCES... THE SEVERE WEATHER PATTERN IS EXPECTED TO TAKE SHAPE ONCE AGAIN. BY MID WEEK ANOTHER IN A SERIES OF UPPER SYSTEMS IS EXPECTED TO TRAVERSE THE PLAINS... ENCOUNTERING AN UNSTABLE AND VOLATILE AIR MASS IN PLACE ACROSS THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS VOLATILE SPRINGTIME WEATHER PATTERN CONTINUES TO PERIODICALLY ENHANCE CHANCES FOR DAMAGING AND DANGEROUS WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT THU APR 3 2008
OKZ066-071-032015-
MCINTOSH OK-OKMULGEE OK-
225 PM CDT THU APR 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 225 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF VERNON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HOFFMAN...EUFAULA...CHECOTAH...
HANNA...VERNON...RAIFORD...VIVIAN...STIDHAM...ONAPA...PIERCE...
HITCHITA...RENTIESVILLE AND COUNCIL HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3533 9541 3515 9597 3517 9600 3527 9600
3530 9597 3538 9598 3556 9581 3555 9534
TIME...MOT...LOC 1925Z 239DEG 51KT 3525 9598SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT THU APR 3 2008
OKZ070-073-074-032015-
HASKELL OK-MUSKOGEE OK-PITTSBURG OK-
236 PM CDT THU APR 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL AND NORTHEASTERN PITTSBURG
AT 236 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF ENTERPRISE...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...STIGLER...ENTERPRISE...
WHITEFIELD...KEOTA...KANIMA...TAMAHA...BRIARTOWN AND PORUM.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3547 9507 3544 9499 3539 9490 3523 9482
3511 9556 3523 9559 3531 9534 3552 9512
TIME...MOT...LOC 1936Z 243DEG 48KT 3521 9547PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 6 N EUFAULA 35.37N 95.58W
04/03/2008 E0.75 INCH MCINTOSH OK PUBLIC
0255 PM TSTM WND GST 5 E CHECOTAH 35.47N 95.43W
04/03/2008 E60.00 MPH MCINTOSH OK BROADCAST MEDIA
KOTV STORM CHASER REPORTED WIND GUSTS TO 60 MPH
0300 PM HAIL 5 E CHECOTAH 35.47N 95.43W
04/03/2008 E0.88 INCH MCINTOSH OK BROADCAST MEDIA
KOTV STORM CHASER REPORT
&&
EJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL BUNCH 35.68N 94.76W
04/03/2008 E1.00 INCH ADAIR OK POST OFFICE
&&
EJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 W VIAN 35.50N 95.00W
04/03/2008 E0.75 INCH SEQUOYAH OK LAW ENFORCEMENT
&&
EJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 6 NE SCIPIO 35.12N 95.88W
04/03/2008 E0.88 INCH PITTSBURG OK EMERGENCY MNGR
&&
EJCThe Western Arkansas radar (KSRX), 53 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
7 hail, 3 flash flood. Local standard time, as filed.
A few secondary roads were flooded due to heavy rain.
Heavy rain caused secondary roads to be flooded. Water rescues were performed due to high water over a road.
Heavy rain caused several secondary roads to be flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91362, 91363, 91377, 91364, 91366, 91367, 91372, 91375, 91378, 91379.